Brain zaps mostly gone

Discussion in 'Fibromyalgia Main Forum' started by wildwoodlane, Oct 6, 2005.

  1. wildwoodlane

    wildwoodlane Member

    because I went back on regular dose of Ativan (1/2 a .5 mg. pill daily). Believe me, when you stop these benzos too suddenly, head buzzes and other nasty surprises are in store. However, I plan to very gradually taper off Ativan since extended use is detrimental in the long run. Have not decided when to do this (and it is tempting to put it off, like, after Christmas, or after New Year's -- well, you get the drift.)

    I have been on vacation for over two weeks. Nice to be back on this board and read up on what is happening with everyone else.

    wildwoodlane
    Garland
  2. jaltair

    jaltair New Member

    Successful "weaning" from benzos usually take over 6 - 9 months. So, it'll be a long-term committment to get off the stuff. I've also heard that the first month is the worst. Good luck, and let us know how it goes. Write out your frustrations to the Board, that'll help you.
  3. wildwoodlane

    wildwoodlane Member

    Jaltair, thanks for the input. No wonder I had major problems -- was much too casual about long-term use even though I take a teeny dose. What put me off guard was that I took myself off Ativan several years ago and managed pretty well. Finally realize that the older you get, managing meds becomes more of a dilemma.

    Still can't fathom that it takes so long to do this (wow, 6 to 9 months!) but suppose the drug builds up in your body. I orderred that publication by Heather Ashton from the UK on Benzodiazepines and plan to study it seriously. Someone on this board recommended it. Have been on vacation for the last two and half weeks so now that my life is settling down can perhaps apply myself to my addiction.

    Again, thanks for the support. Just one response makes my day -- I know somebody is listening!

    Garland
    wildwoodlane